MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1666H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/13/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: six product complaints were opened to address 6 patients.Patient 1 - (b)(4).Patient 2 - (b)(4).Patient 3 - (b)(4).Patient 4 - (b)(4).Patient 5 - (b)(4).Patient 6 - (b)(4).Please address the questions below for each patient event: ¿ please clarify how many devices demonstrated the alleged deficiency on each involved patient event? (b)(4).¿ when were the needles detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify for all cases, needle detached from suture during handling during use on patient.¿ did any needles fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? no needles fell into patient - all needles accounted for.¿ are any devices available to be returned for evaluation? if so, please clarify how many will be returned, provide the status of the return and any available tracking information.2 defected boxes being sent for return, as when returns requested the same lot number was sent back.A total of (b)(4) sent for return on 1/7/2026.No exact number, however over 12 individual sutures from two separate boxes have caused issues.- did the event occur during one or multiple patient procedures? it occurred during multiple procedures, over the course of 2-3 weeks.- what is the total number of procedures? 6 procedures - have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no, first time event has occurred.- if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? the reference number of product for each case has been the same ref #1666h lot #10ae3b - please provide the source or name of person providing answers to follow-up questions: sd (please refer to the attached email) rn that is on this email thread to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a face lift procedure on an unknown date and suture was used.It was reported by the nurse that during a face lift procedure, the suture was breaking off from the needle.No further information provided.There were no patient consequences reported.Device is available for return.Additional information was requested.

Brand Name
ETHLN BLK 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24058542
Report Number2210968-2026-00418
Device Sequence Number9421841
Product Code GAR
UDI-Device Identifier10705031001794
UDI-Public(01)10705031001794(17)300731(10)10AE3B
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1666H
Device Lot Number10AE3B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown